Dr. Alan Greene on Side Effects of Ritalin

Is Ritalin associated with stomachaches?

Question

My son has been having frequent stomachaches. He is taking Ritalin for ADD. Is Ritalin associated with stomachaches?

Answer

The most common side effects of Ritalin overall are nervousness and insomnia. In children, trouble with appetite and stomachaches can be even more common. If the stomachaches continue, you will want to report them to your doctor.

If Ritalin is the cause you might want to consider adjusting the dose or changing medications -- though sometimes it can be continued as-is. I'm glad you asked this question -- many parents don't know that stomachaches can be a common side effect of Ritalin.

 

The information on this Web site is designed for educational purposes only. It is not intended to be a substitute for informed medical advice or care. You should not use this information to diagnose or treat any health problems or illnesses without consulting your pediatrician or family doctor. Please consult a doctor with any questions or concerns you might have regarding your or your child's condition.

Parents Are Talking

Add a Comment